General

Overdose of Various Legal and Illegal Drugs

Since last few years a lot of deaths have occurred due to overdose of drugs in the USA. If you look at the statistics, then for last 10 years, you will find that the number of deaths is steadily rising particularly among the younger generation.

You can find the increased numbers of affected people who are seeking for treatment for their addiction from various rehabilitation centers that are available in the drug rehab directory.

Why drug overdoses really happen?

Majority of death due to drug abuse found to be because of prescription drugs. There are few drugs like opioid that is prescribed to patients by their doctors and finally they start taking the dose on a regular basis.

Often it was seen that drug overdose was not intentional. As the body slowly develops tolerance for the drug and as a result, they will need more drugs to obtain desired relief.

Besides that, many people often take illicit drugs too, as they are easily available from the street at much cheaper price where there is no control and as people continue to take such drugs and their body develop tolerance for the drug.

What are various signs of drug overdose?

Signs of symptoms of overdose of drug may vary from type of drug taken. However, there are few signs which may be common to most of the drug overdose. Following are few of them:

  • Blue-tinged skin
  • Cold, clammy skin
  • Dilated pupils
  • Too shallow breathing
  • Unconsciousness and coma
  • Weak pulse

Few other common symptoms can also be stomach upset, chest pain, confusion and headaches. Usually, not all kind of overdose of drug will end up with death but there can be many different medical complications.

However, if the drug overdose can be detected earlier then the person can be treated effectively.

What should one do if any near one is found to be overdosing?

In case, any of your family member or friends are suspected to be a victim of drug overdosing then you should immediately seek medical help and never allow the person to remain alone.

Many often the affected person may be vomiting or may also lose their conscious. Do not allow them to eat anything in such conditions, as it can always hasten the side effects even more.

Never offer them black coffee or cold shower which can often be dangerous too. It will be better to find out which drugs that the person may be taking, so that it will be helpful for the medical professionals to decide the right type of medications.

What steps can be taken to prevent drug overdose?   

Usually, drug overdose happens mostly due to addiction problem only and hence the earlier you can detect the symptom better it will be to bring the person in mainstream.

Supporting and also encouraging the affected person to enter any rehab center as outpatient or inpatient will help them to become sober and help to stay away from these drugs.

Early intervention can always be better and the person can also get recovered soon. Therefore, you must immediately contact with any rehab center if your family member is found to be abusing any drug.

Leave a Reply

Your email address will not be published. Required fields are marked *